Alert archive / Texas / River Flood Warnings in 2016
River Flood Warning 138, NWS Fort Worth, TX
NWS Fort Worth, TX issued this river flood warning at Jun 1, 2016, 3:21 AM CDT for Bosque County, Texas. It took effect at Jun 1, 2016, 6:04 PM CDT. It was in force for 14 hr.
The area
The counties it named.
The facts
- Issued
- Jun 1, 2016, 3:21 AM CDT (08:21 UTC)
- In effect from
- Jun 1, 2016, 6:04 PM CDT
- Expired
- Jun 2, 2016, 8:20 AM CDT
- In force
- 14 hr
- Issued by
- NWS Fort Worth, TX
- Area
- Storm-based polygon
- Flood severity
- Minor
County Bosque County, TX
The radar
The Dallas/Ft Worth radar (KFWS), 81 km from the middle of the area, began a volume at 08:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point North Bosque River near Clifton (CTNT2).
- Action stage
- 22 ft
- Minor stage
- 23 ft
- Moderate stage
- 27 ft
- Major stage
- 31 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 08095000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this river flood warning went out at Jun 1, 12:03 AM CDT, 3 hours 18 minutes earlier.
Area forecast discussion, Jun 1, 12:03 AM CDT, 3 hours 18 minutes before
Area Forecast Discussion...UPDATED National Weather Service Fort Worth TX 1203 AM CDT WED JUN 1 2016 .AVIATION... /06Z TAFs/ Some rain continues near KACT at this hour but is expected to dissipate by 07Z. MVFR and IFR cigs are expected to return across the TAF sites overnight with conditions improving to VFR Wednesday afternoon. Cool east to east-southeast winds will continue through the valid TAF period, but wind shifts are possible due to outflow winds near showers/storms. Overnight, there is good consensus that isolated to scattered convection will develop again and affect the DFW area and possibly around KACT. Will keep thunder mentioned at the DFW TAF sites from 09-15Z but mention VCSH at KACT from 11-15Z based on the latest guidance. Scattered showers and storms are expected to return Wednesday afternoon and could persist through the evening hours and into the overnight hours with periodic breaks in the convective activity. JLDunn && .UPDATE... The first wave of rain and thunderstorms will continue to affect the eastern counties of the forecast area through late evening but will move into East Texas overnight. Most of North and Central Texas should see a break in the precipitation through the overnight hours. However, the next round of precipitation associated with the approaching upper low is already organizing across the South Plains and Permian basin. This activity should begin to affect the western sections of North Texas just before sunrise Wednesday. The atmosphere across North Texas is very moist as observed in the the 00z FWD sounding. Therefore, the threat for heavy rainfall will continue through Thursday. The eastern counties of the forecast area may need to be added to the flash flood watch but will wait for the 00z model data to fully assess where the most favored areas for heavy rainfall will be. No major changes are needed to the forecast but will adjust temps/dewpoints and winds based on surface analysis and current trends. 79 && .PREV DISCUSSION... /ISSUED 356 PM CDT TUE MAY 31 2016/ Numerous showers and thunderstorms are ongoing across North and Central Texas this afternoon. This is the first of what will likely be multiple rounds of showers and thunderstorms over the next 72 hours. At the surface...a remnant outflow boundary slid southward into the region earlier today and helped focus initial thunderstorm development beneath an increasingly favorable pattern aloft. Since these storms have developed...several smaller outflow boundaries have been produced and lie scattered across North Texas. The pattern aloft features a slow moving upper trough over the southwest U.S. in which several smaller disturbances are rotating around and into the Southern Plains. These smaller disturbances are providing periods of enhanced large scale forcing for ascent within an increasingly moist buoyant atmosphere. In the immediate short term...think showers and thunderstorms will continue to slowly move east through the evening hours. The air to the east of I-35 is a little more unstable with some drier air aloft which may help to enhance downdrafts within the convection. While this may serve to locally enhance the severe threat with the strongest storms...it should also help the entire area of precipitation move eastward through late tonight. That being said...increasing southerly low level flow will also serve to keep a steady fetch of rich Gulf of Mexico moisture streaming northward. High PoPs will continue through tonight...although we may see a brief decrease in the activity the later we get into the nighttime hours and early Wednesday morning. On Wednesday...with persistent deep southerly flow...the atmosphere across the region will become more tropical-like with PW values increasing to around 1.8 inches. Soundings across the area will feature tall-skinny CAPE with generally weak wind profiles. In addition...flow at 250mb becomes increasingly diffluent. This should allow for convection with increased precipitation efficiency and very heavy rainfall rates. Coverage of showers and thunderstorms tomorrow is expected to be high although pinning down the locations of heaviest rainfall will be tough. An expansion and extension of the flash flood watch will likely need to be considered during this time. The severe weather threat on Wednesday will generally be low...although the strongest cells could produce some locally strong winds owing to precipitation loading. The nearly vertically stacked upper low will get closer to the area Wednesday night into Thursday which will keep North and Central Texas within the persistent region of forcing for ascent. Continued redevelopment of showers and thunderstorms is expected during this time. Given the unidirectional wind profile within a saturated column...bands of training echoes are expected somewhere across North and Central Texas. These bands will produce very intense rainfall. High PoPs will continue across the entire area through Thursday...although it will not rain continuously during this time. As the upper low begins to slowly drift to the south on Friday and Saturday...rain chances will begin to diminish from north to south. A very quick glance at some longer range guidance suggests that after this week we may get into a period of drier weather. Dunn && .PRELIMINARY POINT TEMPS/POPS... Dallas-Ft. Worth 69 79 67 79 67 / 80 80 60 70 60 Waco 68 79 67 78 65 / 80 80 80 70 60 Paris 67 79 67 80 66 / 70 70 60 70 50 Denton 67 77 65 78 65 / 80 80 60 70 50 McKinney 67 79 66 78 65 / 80 80 60 70 60 Dallas 70 79 67 78 68 / 80 80 70 70 60 Terrell 68 80 67 79 66 / 70 80 70 70 60 Corsicana 69 80 68 78 67 / 60 80 70 70 60 Temple 68 80 67 78 65 / 80 80 80 70 60 Mineral Wells 67 77 65 77 64 / 80 80 60 70 50 && .FWD Watches/Warnings/Advisories... Flash Flood Watch through Thursday morning for TXZ091>093- 100>104-115>120-129>134-141>145-156>160-174. && 82/79
Hazardous weather outlook, May 31, 3:21 PM CDT, 12 hours before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FORT WORTH TX 321 PM CDT TUE MAY 31 2016 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-011245- MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN- HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS- ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL- JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO- FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE- LEON-MILAM-ROBERTSON- 321 PM CDT TUE MAY 31 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT. ONE ROUND OF SHOWERS AND THUNDERSTORMS WILL IMPACT PARTS OF NORTH AND CENTRAL TEXAS THIS AFTERNOON AND EVENING...WITH ANOTHER ROUND EXPECTED LATE TONIGHT AND INTO TOMORROW MORNING. THE MAIN HAZARDS WILL BE LOCALLY HEAVY RAIN...WHICH COMBINED WITH NEARLY SATURATED SOILS...MAY LEAD TO FLASH FLOODING. A FLASH FLOOD WATCH IS IN EFFECT WEST OF A SHERMAN TO DALLAS TO HEARNE LINE. LOCALIZED SEVERE WEATHER WILL BE POSSIBLE WITH THE STRONGER STORMS...WITH THE MAIN RISKS BEING MARGINALLY SEVERE HAIL AND STRONG WIND GUSTS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. A SLOW-MOVING UPPER LOW WILL BRING CONTINUED CHANCES OF THUNDERSTORMS WEDNESDAY THROUGH SUNDAY. WHILE A FEW STORMS MAY BE STRONG...THE PRIMARY THREATS WILL CONTINUE TO BE HEAVY RAIN AND FLOODING...EACH DAY FROM WEDNESDAY THROUGH EARLY SUNDAY. A FLASH FLOOD WATCH IS IN EFFECT WEST OF A SHERMAN TO DALLAS TO HEARNE LINE UNTIL THURSDAY MORNING. STORM CHANCES ARE EXPECTED TO END LATE SUNDAY AS THE SYSTEM MOVES SOUTH OF THE AREA. LINGERING MOISTURE MAY LEAD TO AN ISOLATED STORM OR TWO ACROSS THE SOUTHERN-MOST COUNTIES ON MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUESTED ON A VERY LIMITED BASIS. SPOTTERS ARE ADDITIONALLY ENCOURAGED TO RELAY REPORTS OF HEAVY RAINFALL AND FLOODING.
The office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 31, 7:31 PM CDT | Areal Flood Advisory | FWD | Ellis, Henderson, Kaufman, Navarro | 3 hr |
| May 31, 7:59 PM CDT | River Flood Warning | FWD | Collin | 29 hr |
| May 31, 8:15 PM CDT | Areal Flood Advisory | FWD | Van Zandt | 3 hr |
| May 31, 8:21 PM CDT | River Flood Warning | FWD | Somervell | 4 days |
| May 31, 8:57 PM CDT | Areal Flood Warning | FWD | Kaufman | 6 hr |
| May 31, 10:07 PM CDT | Areal Flood Advisory | FWD | Freestone, Leon, Limestone, Robertson | 113 min |
| May 31, 10:53 PM CDT | Areal Flood Warning | FWD | Palo Pinto, Stephens | 9 hr |
| Jun 1, 2:58 AM CDT | Areal Flood Warning | FWD | Kaufman | 6 hr |
| Jun 1, 3:21 AM CDT | River Flood Warning | FWD | Coryell | 4 days |
| Jun 1, 3:21 AM CDT | River Flood Warning | FWD | Comanche | 49 hr |
| Jun 1, 4:28 AM CDT | River Flood Warning | FWD | Ellis, Kaufman | 5 days |
| Jun 1, 5:19 AM CDT | Areal Flood Advisory | FWD | Van Zandt | 3 hr |
| Jun 1, 6:01 AM CDT | Areal Flood Warning | FWD | Erath, Hood, Johnson, Somervell | 6 hr |
| Jun 1, 7:42 AM CDT | Areal Flood Warning | FWD | Palo Pinto, Stephens | 6 hr |
| Jun 1, 9:16 AM CDT | River Flood Warning | FWD | Anderson, Freestone, Leon | 24 days |
| Jun 1, 9:16 AM CDT | River Flood Warning | FWD | Jack | 5 days |
| Jun 1, 9:36 AM CDT | River Flood Warning | FWD | Hamilton | 8 days |
Nearby
River Flood Warnings in Texas, 2016Every river flood warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.